Venous Malformation and Birth Control? - Vascular Birthmarks Foundation Forum
  Vascular Birthmarks Foundation Hemangiomas  |  Port Wine Stains  |  Vascular Malformations  
VBF logo

1994 - 2014
Celebrating 20 years with
75,000 networked into treatment

Dr. Linda Rozell-Shannon, PhD President and Founder

   VBF 20th Anniversary Gala Friday, October 10, 2014 in New York City

VBF 2014 Annual Conference Saturday, October 11, 2014 in New York City

Donate to VBF    Shop VBF Products

Go Back   Vascular Birthmarks Foundation Forum > AVM Help > AVM Help and Resources

Reply
 
Thread Tools Display Modes
  #1  
Old 12-30-2011, 04:22 PM
Cat of the Canals Cat of the Canals is offline
Junior Member
 
Join Date: Dec 2011
Posts: 1
Default Venous Malformation and Birth Control?

Hi Everyone,

I have a venous malformation in my lower left leg. There's good days and bad days when it comes to the pain.

I recently started taking birth control pills (Ortho Tri-Cyclen Lo), and have read that hormonal birth control can lead to a growth of the venous malformation.

The last three days I have been experiencing tremendous pain and sensitivity in the leg. It hurts to the touch; going from a laying-down to standing-up position is when I get the worst rush of pain.

I'm wondering if the increased pain could possibly be a side effect of the pill. I only started taking them on 12/20, and the increased pain began around 12/27 or 12/28. I really didn't expect any side effect associated with the leg to take place so quickly; I figured if I did experience a side effect, it would something more over the long term, and not something I'd notice within one week.

So I wanted to post here and see if anyone has any experience with BC affecting their venous malformations. The increased pain may very well just be a coincidence, but if anyone has any thoughts or experience, I'd love to hear it. I do have a doctor's appointment next week to address this, just thought I'd see if anyone here has any input in the meantime.

Thank you!

Jenny
Reply With Quote
  #2  
Old 12-31-2011, 12:59 AM
missy missy is offline
Administrator
 
Join Date: Apr 2006
Posts: 1,727
Default

Hi and welcome!

I don't have any concrete answers for you, but I've heard from a lot of women with AVM who couldn't tolerate birth control pills. I think it's going to have to be your decision ... is the pain so great that you'd rather have another birth control option?

Others may chime in, but this forum is a little slower than the others. You might want to ask an expert here: http://birthmark.org/experts.php

Good luck and let us know how things go!

Missy
Reply With Quote
  #3  
Old 12-31-2011, 02:14 PM
Donovan Donovan is offline
Junior Member
 
Join Date: Jan 2005
Posts: 22
Default

Hi Jenny, My daughter has an AVM and she has an IUD (Mirena). It only contains progesterone as estrogen really affects vascular malformations. Since she started using it, she is not experiencing the same problems that she had when she was on the pill even though it was a progesterone only pill.
Hope that this helps.
Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump